3-DIMENSIONAL APPLICATION OF THE JOHNSON-KING TURBULENCE MODEL FOR A BOUNDARY-LAYER DIRECT METHOD


KAVSAOGLU M., KAYNAK U., VANDALSEM W.

COMPUTERS & FLUIDS, vol.19, pp.363-376, 1991 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 19
  • Publication Date: 1991
  • Doi Number: 10.1016/0045-7930(91)90061-l
  • Title of Journal : COMPUTERS & FLUIDS
  • Page Numbers: pp.363-376

Abstract

The Johnson-King turbulence model [1; AIAA Paper 84-0175 (1984)] as extended to three-dimensional flows was evaluated using a finite-difference boundary-layer direct method. Calculations were compared against the experimental data of the well-known van den Berg-Elsenaar [2; Report NLR-TR-72092U (1972)] incompressible flow over an infinite swept-wing, as well as with some other boundary-layer methods. The Johnson-King turbulence model, which includes the non-equilibrium effects in a developing turbulent boundary layer, was found to significantly improve the predictive quality of a direct boundary-layer method. The improvement was especially visible in the computations with increased three-dimensionality of the mean flow, larger integral parameters and decreasing eddy-viscosity and shear-stress magnitudes in the streamwise direction; all in better agreement with the experiment than simple mixing-length-based methods.